MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C124E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: etlw1616c82e, sn (b)(4), expiration date: 2018-03-29, udi #: (b)(4); etlw1620c156e, sn (b)(4), expiration date: 2018-09-13, udi #: (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.The proximal aortic neck was severely angulated.It was reported that during the implant of the endurant stent graft it was very difficult to see the origin of the right renal artery which was the lowest artery.During the procedure multiple injections attempting to visualize the right renal artery origin however were unable to see the origin but saw a double density which the physician thought was the right renal artery.The endurant stent graft was deployed with no problems.The contralateral gate was cannulated and a marker pigtail catheter confirmed the right renal was filing.The angiogram showed the renal filling.The physician then used another manufacturer¿s balloon to model the endurant stent graft.Upon the final angiogram the right renal was not filling and demonstrated that the right renal artery was covered/occluded.There were no endoleaks seen.The left arm was prepped and another manufacturer¿s 6 french sheath was inserted to the level of the renal arteries.The physician was able to get the other manufacturer¿s 6 french sheath behind the endurant stent graft to gain access to the right renal artery.The physician attempted multiple balloons, wires, and catheters to get past the endurant stent graft and into the renal artery.At one point the sheath was behind the graft and pulled back to try to balloon the track.At this point we were never able to advance the sheath back down or a stent.After 60 plus minutes of fluoroscopy the physician decided to stop and talk to the family about the graft covering the renal artery.Due to his pre-operative status an open bypass was not an option.The procedure was completed and will be monitored.It was reported that the patient experienced a stroke/cva post procedure and it was noted that it was related from the wire/catheter coming in from the left arm access to the right renal; however, the physician was unsure about the cause of the stroke.The physician stated that the causes of the right renal artery occlusion was due to the patient anatomy and unable to visualize the right renal artery.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6382109
Report Number2953200-2017-00343
Device Sequence Number13622139
Product Code MIH
UDI-Device Identifier00643169467453
UDI-Public00643169467453
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2018
Device Model NumberETLW1628C124E
Device Catalogue NumberETLW1628C124E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by Manufacturer02/10/2017
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age72 YR